Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 27, 2017Banks County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 27, 2017, 5:52 PM EDT for Banks County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2017, 5:52 PM EDT (21:52 UTC)
Expired
Jul 27, 2017, 6:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Wind
40

County Banks County, GA

The radar

The Greer radar (KGSP), 131 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS82 KFFC 272152
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT THU JUL 27 2017
 
GAZ023-024-272230-
Banks GA-Hall GA-
552 PM EDT THU JUL 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR BANKS AND NORTHEASTERN HALL
COUNTIES UNTIL 630 PM EDT...

At 552 PM EDT...a strong thunderstorm was over Raoul, or 9 miles
southwest of Clarkesville...moving southeast at 20 mph.

  HAZARD...40 mph wind and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Homer, Lula, Maysville, Pinefield Crossroads and Hollingsworth. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3443 8361 3449 8354 3448 8347 3446 8340
      3442 8338 3433 8339 3425 8347 3426 8348
      3426 8352 3445 8374 3451 8368 3450 8366
TIME...MOT...LOC 2152Z 304DEG 18KT 3449 8361 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 4:24 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 27, 4:24 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
424 PM EDT Thu Jul 27 2017

.SHORT TERM /Tonight through Friday Night/...
A cold front continues to sink southward through the Ohio Valley
this evening into the overnight hours.   Scattered afternoon
convection increasing over portions of north GA where the best
instability located. A few storms could pulse to severe limits
bringing damaging wind gusts through this evening. Convection will
propagate and form along outflow boundaries through the evening
before dissipating quickly with the loss of heating.  Convection
will increase again across north GA after daybreak as the
aforementioned cold front approaches north GA.

A more active day is expected on Friday as the aforementioned cold
front approaches the region. This cold front will bring increasing
thunderstorm chances especially across the northern half of the area
as it moves southward. Chances for severe thunderstorms will
increase through the day on Friday, the 0-6 km bulk shear values
over north Georgia are above 30 knots by Friday afternoon. the main
threat will be damaging winds. Additionally, PWATs remain quite high
ahead of the front (generally 2-2.3"), so heavy rainfall will also
be a concern.

Guidance temperatures are in pretty good agreement through the
period and have taken a blend.  Will need to see how cloud cover
impacts Friday afternoon high temperatures.

Atwell

.LONG TERM /Saturday through Thursday/...
No changes made to the extended forecast. Models continue in good
agreement through the long term. Short wave moving across
southern Canada will dig into the eastern trough and develop a
closed low over the Delmarva Peninsula. This will push the cold
front into south Georgia by Saturday. Drier air will spread over
the CWA Saturday into Saturday night ending the precipitation from
the north. Dry and stable air will hold over the region for
Sunday and Monday with dewpoints in the 60s across the CWA. As
another short wave drops out of the upper plains and into the
eastern trough, the upper low will fill and the trough will
broaden making for a messy pattern. Will trend pops back to
climatology. Temperatures through the long term will be at or just
below normals.

17/01

01

&&

PREV DISCUSSION... /Issued 646 AM EDT Thu Jul 27 2017/
AVIATION...
12Z Update...
Some MVFR/IFR ceilings have built into parts of the area this
morning, though not all locations are affected. The bulk of the
low clouds are expected to remain east of ATL/AHN TAF sites,
though brief low clouds may affect these sites through about
13-14z. Low clouds may also affect MCN for some time this morning.
After any low ceilings dissipate, expect diurnal cu field at
3500-5000 feet to develop by midday. Scattered convection will
again develop this afternoon. Winds will remain light and easterly
through around 14- 15z at ATL area sites before shifting to the
west.

//ATL Confidence...12Z Update...
Medium on low cloud trends and wind shift timing this morning.
High on all other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  88  71  88 /  30  40  30  30
Atlanta         75  87  72  86 /  30  40  40  30
Blairsville     68  79  65  81 /  30  70  50  10
Cartersville    73  84  70  85 /  30  60  40  20
Columbus        76  93  75  89 /  30  20  30  60
Gainesville     73  84  71  86 /  30  60  40  20
Macon           74  93  74  90 /  30  30  20  60
Rome            74  84  70  86 /  40  70  40  10
Peachtree City  73  88  72  87 /  30  30  40  50
Vidalia         73  93  75  88 /  30  20  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....01
AVIATION...Atwell
Hazardous weather outlook, Jul 27, 3:20 AM EDT, 14 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
320 AM EDT Thu Jul 27 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
320 AM EDT Thu Jul 27 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms are expected today, mainly this
afternoon and evening. A few of these could be strong to severe with
strong gusty winds, frequent lightning, small hail and heavy rain.

The best area for thunderstorm development will be over the
northeast mountains, and also over the eastern parts of central
Georgia, generally east of a line from Louisville to Abbeville.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

 A strong cold front will bring scattered to numerous
thunderstorms to much of north and central Georgia Friday and
Saturday. A few storms could be severe across north Georgia Friday
afternoon and evening, and across central Georgia Saturday.

There is another chance of thunderstorms Tuesday and Wednesday, a
few of which could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 27, 4:41 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT THU JUL 27 2017

GAZ032-033-044-045-272130-
North Fulton GA-Cobb GA-DeKalb GA-South Fulton GA-
441 PM EDT THU JUL 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
NORTHWESTERN DEKALB AND NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 530
PM EDT...

At 441 PM EDT...a strong thunderstorm was over Marietta...moving
southeast at 25 mph.

  HAZARD...Up to 40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Roswell, Smyrna, Dunwoody,
East Point, Kennesaw, College Park, Powder Springs, Chamblee,
Doraville, Clarkston, Austell, Stone Mountain, Avondale Estates, Pine
Lake, North Decatur and North Atlanta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3394 8471 3408 8450 3408 8449 3392 8426
      3392 8425 3387 8420 3385 8416 3383 8414
      3364 8449
TIME...MOT...LOC 2041Z 316DEG 20KT 3395 8457

WIND...40MPH
Special weather statement, Jul 27, 4:58 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
458 PM EDT THU JUL 27 2017

GAZ031-042-043-272145-
Douglas GA-Carroll GA-Paulding GA-
458 PM EDT THU JUL 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...EASTERN CARROLL AND
SOUTHWESTERN PAULDING COUNTIES UNTIL 545 PM EDT...

At 458 PM EDT...a strong thunderstorm was near Draketown, or 11 miles
east of Buchanan...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Douglasville, Villa Rica, Temple, Whitesburg, Winston, Lake
Val-Do-Mar, Treasure Lake, Hannah, Chapel Hill, Bill Arp, Seaton Lake
and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3381 8504 3382 8504 3385 8499 3370 8467
      3348 8493 3376 8505 3381 8505
TIME...MOT...LOC 2058Z 321DEG 8KT 3379 8499

WIND...40MPH
Local storm report, Jul 27, 5:23 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     3 ENE SILOAM            33.55N  83.04W
07/26/2017                   GREENE             GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            BETHANY ROAD AND OLD BETHANY ROAD.

&&

EVENT NUMBER FFC1701154

LMERRITT
Special weather statement, Jul 27, 5:25 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
525 PM EDT THU JUL 27 2017

GAZ043-044-053-054-272215-
Fayette GA-Douglas GA-Coweta GA-South Fulton GA-
525 PM EDT THU JUL 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...
SOUTHEASTERN DOUGLAS...NORTHERN COWETA AND SOUTH FULTON COUNTIES
UNTIL 615 PM EDT...

At 525 PM EDT...a strong thunderstorm was over Bill Arp, or 7 miles
southwest of Douglasville...moving southeast at 15 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Douglasville, Union City, Fairburn, Tyrone, Palmetto, Chattahoochee
Hill Country, Cannongate, Campbellton and Chapel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3373 8472 3361 8447 3340 8467 3357 8482
      3357 8483 3360 8485
TIME...MOT...LOC 2125Z 304DEG 14KT 3366 8481

WIND...40MPH
Special weather statement, Jul 27, 5:30 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT THU JUL 27 2017

GAZ045-046-048-057-272215-
Rockdale GA-DeKalb GA-Newton GA-Henry GA-
530 PM EDT THU JUL 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...SOUTHERN DEKALB...
WESTERN NEWTON AND NORTHERN HENRY COUNTIES UNTIL 615 PM EDT...

At 530 PM EDT...a strong thunderstorm was over Arabia Mountain, or 7
miles west of Conyers...moving southeast at 15 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Lithonia, Candler-Mcafee, Lakeview Estates, Belvedere Park,
Magnet, Almon, Belmont, Richardson Park, Arabia Mountain, Redan,
Panola Mountain State Park, Panthersville, Kelleytown, Snapfinger and
Hidden Valley Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3371 8430 3378 8418 3363 8390 3347 8410
TIME...MOT...LOC 2130Z 316DEG 13KT 3367 8415

WIND...40MPH
Special weather statement, Jul 27, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT THU JUL 27 2017

GAZ023-024-272230-
Banks GA-Hall GA-
552 PM EDT THU JUL 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR BANKS AND NORTHEASTERN HALL
COUNTIES UNTIL 630 PM EDT...

At 552 PM EDT...a strong thunderstorm was over Raoul, or 9 miles
southwest of Clarkesville...moving southeast at 20 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Homer, Lula, Maysville, Pinefield Crossroads and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3443 8361 3449 8354 3448 8347 3446 8340
      3442 8338 3433 8339 3425 8347 3426 8348
      3426 8352 3445 8374 3451 8368 3450 8366
TIME...MOT...LOC 2152Z 304DEG 18KT 3449 8361

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:17 PM EDTSpecial Weather StatementFFCDawson, Pickens28 min
Jul 27, 1:44 PM EDTSpecial Weather StatementFFCCatoosa46 min
Jul 27, 2:09 PM EDTSpecial Weather StatementFFCFloyd51 min
Jul 27, 3:49 PM EDTSpecial Weather StatementFFCDeKalb41 min
Jul 27, 4:41 PM EDTSpecial Weather StatementFFCCobb, Fulton49 min
Jul 27, 4:58 PM EDTSpecial Weather StatementFFCDouglas47 min
Jul 27, 5:25 PM EDTSpecial Weather StatementFFCDouglas50 min
Jul 27, 5:30 PM EDTSpecial Weather StatementFFCRockdale45 min
Jul 27, 6:00 PM EDTSpecial Weather StatementFFCClayton45 min
Jul 27, 6:12 PM EDTSpecial Weather StatementFFCClayton, Fayette48 min
Jul 27, 6:32 PM EDTSpecial Weather StatementFFCSpalding43 min
Jul 27, 6:46 PM EDTSpecial Weather StatementFFCFloyd, Polk44 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.